Alert archive / Washington / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Pendleton, OR

September 18, 2007Kittitas County, Washington

NWS Pendleton, OR issued this flash flood warning at Sep 18, 2007, 7:16 AM PDT for Kittitas County, Washington. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2007, 7:16 AM PDT (14:16 UTC)
Expired
Sep 18, 2007, 9:15 AM PDT
In force
119 min
Issued by
NWS Pendleton, OR
Area
Counties, with a storm outline in the text
Flood severity
None

County Kittitas County, WA

The radar

The Seattle radar (KATX), 146 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 2.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2007-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2007-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KPDT 181417
FFWPDT
WAC037-181615-
/T.NEW.KPDT.FF.W.0001.070918T1416Z-070918T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE PENDLETON OR
716 AM PDT TUE SEP 18 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR...
  WESTERN KITTITAS COUNTY IN CENTRAL WASHINGTON...

* UNTIL 915 AM PDT

* THIS IS A TEST MESSAGE. AT 705 AM PDT...NO SEVERE WEATHER IS 
OCCURRING TRAINED WEATHER SPOTTERS   REPORTED FLASH FLOODING FROM A 
THUNDERSTORM OVER THE WARNED AREA.

* THIS IS A TEST MESSAGE. THE STORM PRODUCING FLASH FLOODING WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

THIS IS A TEST MESSAGE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 4757 12114 4734 12068 4695 12080 4724 12132
TIME...MOT...LOC 1416Z 180DEG 0KT 4733 12110

$$

MML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:47 AM PDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 18, 4:47 AM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
447 AM PDT TUE SEP 18 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A NORTHWEST FLOW WILL
DOMINATE CONDITIONS WITH INCREASING WINDS ALOFT AS A WEATHER SYSTEM
DROPS DOWN FROM THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST TODAY
AND TONIGHT. CLOUDS ARE BEING ENHANCED EARLY THIS MORNING OVER
WESTERN AND CENTRAL OREGON AS HIGHER LEVEL WIND SPEEDS INCREASE OVER
THE CASCADES AND HELP TO ENHANCE CLOUD DEVELOPMENT. THIS CORRESPONDS
WELL WITH AN UPPER JET STREAM WIND MAXIMUM OF AROUND 90-100 KTS OVER
THE CREST OF THE CASCADES. AS THIS UPPER JET CONTINUES TO SAG
SOUTHWARD TONIGHT...THE FORECAST AREA WILL BECOME ENTRENCHED BETWEEN
A JET COUPLET IN AN UPPER TROUGH. THESE DYNAMIC FEATURES COMBINED
WITH DECREASED STABILITY AND INCREASING MOISTURE WILL LEAD TO
INCREASING SHOWERS TODAY AND TONIGHT. SHOWERS MAY BECOME A MORE
GENERAL STRATIFORM RAIN EVENT FOR A PERIOD OF TIME ON WEDNESDAY
DURING THE TIME OF THE MAXIMUM DYNAMIC LIFTING OVER THE FORECAST
AREA...WHICH WILL BE FROM ABOUT 12Z WED - 00Z THURS. DURING THAT
TIME PERIOD THE UPPER TROUGH WILL BECOME A CLOSED CIRCULATION WITH
THE CWA ON THE SOUTHERLY FLOW SIDE OF THIS UPPER LOW. THIS UPPER LOW
PRESSURE SYSTEM WILL CONTINUE TO DROP SOUTHWARD...INTO NORTHERN
CALIFORNIA OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY. THIS WILL
ALLOW PRECIPITATION COVERAGE AND INTENSITY TO DECREASE OVERNIGHT
WEDNESDAY NIGHT. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH
THE SHORT TERM PERIOD DUE TO COLDER AIR MOVING IN ALOFT AS WELL AS
CLOUDY SKIES AND PRECIPITATION COOLING EFFECTS. IMPROVEMENT IS
EXPECTED DURING THE EXTENDED PERIOD. 88

.LONG TERM...THURSDAY THROUGH MONDAY...REGION LOOKS TO BE UNDER WEAK
HIGH PRESSURE ALOFT THURSDAY AND FRIDAY. THUS SHOULD SEE MOSTLY FAIR
AND DRY CONDITIONS BOTH DAYS. ANOTHER SYSTEM WILL MOVE INTO THE
PACNW FROM THE EASTERN PACIFIC SATURDAY. AT THE SAME TIME THE UPPER
LOW NEAR SOUTHERN CALIFORNIA WILL BE KICKED NORTH-NORTHEAST TO IDAHO
ON SATURDAY. THUS SHOULD SEE SOME SHOWERS ALONG THE CASCADE CREST...
AND OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON SATURDAY AND
SATURDAY NIGHT. FOR NOW WILL CONTINUE CURRENT FORECAST OF SLIGHT
CHANCE SHOWERS OVER THE MOUNTAINS SUNDAY AND MONDAY...THOUGH HIGH
PRESSURE BUILDING INTO THE REGION ON THESE DAYS MAY COMPLETELY DRY
OUT AND STABILIZE THE AIR MASS OVER THE REGION. 90

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE TAF SITES DURING THE
NEXT 24 HOURS. MID AND HIGH CLOUD CEILINGS THIS MORNING SHOULD
SCATTER OUT BY LATE MORNING. THE HIGH CLOUDS WILL THICKEN AFTER
19/00Z. THEN CEILINGS BETWEEN 6000 AND 8000 FEET AGL...ALONG WITH
VICINITY SHOWERS...WILL DEVELOP AT KRDM...KPDT AND KALW AFTER
19/08Z. ELSEWHERE...A FEW SHOWERS...WITH LOCALLY LOWER CEILINGS...
WILL DEVELOP OVER THE MOUNTAINS DURING TODAY AND PERSIST THROUGH
TONIGHT. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  44  64  45 /  10  30  50  20
ALW  67  48  66  49 /  10  30  40  10
PSC  70  45  69  46 /  10  20  30  10
YKM  66  40  65  41 /  10  20  30  10
HRI  69  45  68  46 /  10  20  30  10
ELN  65  40  64  41 /  10  20  30  10
RDM  63  35  62  36 /  10  20  40  20
LGD  61  42  60  43 /  30  30  50  20
GCD  65  38  64  39 /  20  30  60  30
DLS  65  49  64  50 /   0  20  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/90/90
Hazardous weather outlook, Sep 18, 5:00 AM PDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE SEP 18 2007

CORRECTED TRANSMISSION TIME

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-191115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
500 AM PDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION BRINGING WITH
IT COOLER AIR AND ABUNDANT MOISTURE. THIS WILL CAUSE SCATTERED TO
NUMEROUS RAIN OR RAIN SHOWERS TO DEVELOP BY THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COOLER TEMPERATURES WITH RAIN OR RAIN SHOWERS ARE EXPECTED TO
CONTINUE ON WEDNESDAY AND THEN DECREASE WEDNESDAY NIGHT AND EARLY
THURSDAY. WARMER AND DRIER CONDITIONS WILL RETURN ON THURSDAY
THROUGH THE WEEKEND WITH A WARMING TREND AS HIGH PRESSURE ALOFT
REBUILDS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 10:16 AM PDTFlash Flood WarningPDTKittitas119 min

Nearby

Flash Flood Warnings in Washington, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.